Kentucky, 2011Damaging Winds in Kentucky, September 14, 2011
September 14, 2011 · NWS PAH · 4 events in 2 counties and zones
A surface low pressure center moved across eastern Arkansas into the Memphis area, with a warm front extending northeast into south central Kentucky. A bow-shaped line of thunderstorms developed north of the warm front and raked parts of western Kentucky with strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $87,000
- Crop damage
- $20,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure center moved across eastern Arkansas into the Memphis area, with a warm front extending northeast into south central Kentucky. A bow-shaped line of thunderstorms developed north of the warm front and raked parts of western Kentucky with strong winds. Isolated wind damage occurred in the extreme western counties of Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 14, 12:25 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 14, 12:25 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT WED SEP 14 2011
.DISCUSSION...
PRECIPITATION THIS EVENING WILL INCLUDE A CHANCE OF THUNDER...BUT
MOSTLY WILL BE JUST RAIN. WINDS WILL TURN NORTHERLY WITH FROPA AND
RAIN WILL END NORTHWEST TO SOUTHEAST LATER TONIGHT...WITH THE
EVENT BEING PRIMARILY BEFORE MIDNIGHT. WE DID OPT TO LINGER A
SMALL CHANCE IN THE FARTHEST SOUTHEAST PORTIONS OF THE
AREA...WHERE IT SHOULD CLEAR AFTER MIDNIGHT.
THE MODELS HAVE BEEN FAIRLY CONSISTENTLY TAKING THE BOUNDARY THRU
THE AREA AND RETURNING A DRY WEATHER FORECAST BEGINNING TOMORROW
AND LASTING THRU AT LEAST THE FIRST HALF IF NOT MOST OF THE
WEEKEND. THAT'S THE TREND AT LEAST AND THE TREND WE'VE FOLLOWED.
WE DID GO AHEAD AND LEAVE THE SUNDAY MENTION AS MOISTURE IN THE
COLUMN GRADUALLY SOUPS BACK UP...BUT IT'S A SMALL CHANCE MENTION
ONLY.
AFTER SUNDAY...THESE MORE OR LESS SMALL PRECIP CHANCES CONTINUE
INTO/THRU NEXT WEEK IN A ZONAL FLOW PATTERN THAT TRACES ENERGY
ACROSS THE MS/OH VALLEY AND MAY INDUCE SCATTERED SHOWER/STORMS
THROUGH THIS TIME PERIOD. NOTWITHSTANDING SOME 60S/40S IN THE SHORT
TERM TEMP FORECAST...COOLOFF TO 70S/50S SHOULD PREVAIL TIL THIS
METAMORPHISIS OF THE UPPER PATTERN TAKES PLACE SUNDAY...AFTER
WHICH 80S/60S WILL RETURN.
&&
.AVIATION...
INCOMING PRECIPITATION WILL BE ACCOMPANIED BY MVFR CEILINGS AND
VISIBILITIES AT TIMES...MAINLY THRU THE EVENING HOURS. WINDS WILL
EVENTUALLY BECOME NORTHERLY TONIGHT AROUND 10-11KTS WITH SOME
HIGHER GUSTS POSSIBLE AS FROPA OCCURS. THE BACK EDGE OF THE RAIN IS
FORECAST TO CLEAR THE REGION FROM WEST TO EAST BY ABOUT MIDNIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 14, 1:37 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT WED SEP 14 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
237 PM CDT WED SEP 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...BUT
STORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST BEGINNING
SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Carlisle
- When
- September 14, 4:40 PM CST
- Where
- Carlisle County, Arlington
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.780, -89.020
A small barn or shed was destroyed. Large pieces of wood and metal debris were blown across a road.
Thunderstorm Wind, Carlisle
- When
- September 14, 4:45 PM CST to 4:48 PM CST
- Where
- Carlisle County, Milburn to Kirbyton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Crop damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.800, -88.880
On Kentucky Highway 548 near Kirbyton, three barns were damaged. Two of those barns were damaged extensively. Farm equipment was tossed about. Near Milburn, lots of tree limbs were blown down along with some downed trees. A flag pole and mailbox pole were snapped. Corn fields were flattened in the Kirbyton and Milburn area.
Thunderstorm Wind, Graves
- When
- September 14, 4:50 PM CST
- Where
- Graves County, 0.47 mi S of Fancy Farm
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 36.793, -88.780
A single-wide mobile home on Highway 80 was pushed back about five feet. None of the occupants were injured. The back porch was destroyed.
Thunderstorm Wind, Graves
- When
- September 14, 4:55 PM CST
- Where
- Graves County, 1.59 mi NW of Clear Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.844, -88.553
An old tobacco barn was blown almost fully intact onto Kentucky Highway 301. The barn was built in 1910. Two large oak trees about a foot and a half thick were snapped.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, September 14, 20111 death · 1 event
- Tornado and Flash Flooding in Arizona, September 14, 2011$5,000 · EF2 · 7 events
- Hail and Lightning Strike in Kentucky, September 14, 20111 injured · $765,000 · 2 in hail · 3 events
- Hail and Damaging Winds in West Virginia, September 14 to 15, 2011$242,000 · 1.75 in hail · 12 events
- Lightning Strikes in Alabama, September 14, 2011$60,000 · 2 events
- Hail and Damaging Wind in Texas, September 14, 2011$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Tennessee, September 14, 2011$20,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, September 14, 2011$9,000 · 1.75 in hail · 16 events
- Damaging Winds in Pennsylvania, September 14, 2011$15,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in West Virginia, September 14, 2011$5,000 · 1 in hail · 7 events
- Flash Flood and Hail in Arizona, September 14, 2011$3,000 · 1.5 in hail · 6 events
- Damaging Winds in Maryland, September 14, 2011$5,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345412, 340637, 340638, 340639.